Arkansas, 2005

Damaging Winds in Arkansas, May 24, 2005

May 24, 2005 · NWS TSA · 2 events in 1 county or zone

2 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at May 24, 4:49 PM CST, 15 minutes earlier.

Area forecast discussion, May 24, 4:49 PM CST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
549 PM CDT TUE MAY 24 2005

.MESOSCALE UPDATE...
A LARGE HP SUPERCELL HAS EVOLVED FROM THE STORM LINE AND BOUNDARY
INTERSECTION OVER NORTHERN LE FLORE COUNTY.  THE BOUNDARY EXTENDS
FROM NEAR PANAMA TO NEAR POTEAU...AND INTO SOUTHERN SEBASTIAN COUNTY
NEAR HARTFORD.

HAIL TO BASEBALL SIZE...GUSTS TO 80 MPH AND BRIEF TORNADOES ARE
POSSIBLE WITH THIS CELL AS IT CONTINUES TO INTERSECT THE BOUNDARY.

ALL INTERESTS IN LE FLORE COUNTY AND SEBASTIAN COUNTY SHOULD BE AT A
HIGH STATE OF READINESS.

A TORNADO WARNING HAS BEEN ISSUED FOR LE FLORE COUNTY.

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

In the hours before

Local storm report, May 24, 3:34 PM CST, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
434 PM CDT TUE MAY 24 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0416 PM     TSTM WND GST     1 W SCHULTER            35.51N 95.97W
05/24/2005  65 MPH           OKMULGEE           OK   STORM CHASER

&&

EJC
Special weather statement, May 24, 3:52 PM CST, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
452 PM CDT TUE MAY 24 2005

ARZ019>020-029-OKZ068>070-072-074>076-250500-
CRAWFORD-FRANKLIN-SEBASTIAN-ADAIR-CHEROKEE-HASKELL-LATIMER-
LE FLORE-MUSKOGEE-SEQUOYAH-
452 PM CDT TUE MAY 24 2005

...THE NATIONAL WEATHER SERVICE HAS CANCELED A PORTION OF SEVERE
THUNDERSTORM WATCH 320 AND HAS ISSUED SEVERE THUNDERSTORM WATCH
325 UNTIL 12 AM CDT FOR THE FOLLOWING AREAS...

IN ARKANSAS THE NEW WATCH INCLUDES 3 COUNTIES

IN NORTHWEST ARKANSAS

CRAWFORD...

IN WEST CENTRAL ARKANSAS

FRANKLIN... SEBASTIAN...

IN OKLAHOMA THE NEW WATCH INCLUDES 7 COUNTIES

IN EAST CENTRAL OKLAHOMA

CHEROKEE... MUSKOGEE... SEQUOYAH...

IN NORTHEAST OKLAHOMA

ADAIR...

IN SOUTHEAST OKLAHOMA

HASKELL... LATIMER... LE FLORE...

THIS INCLUDES THE CITIES OF...SALLISAW...OZARK...CHARLESTON...
TAHLEQUAH...STIGLER...MUSKOGEE...STILWELL...FORT SMITH...
VAN BUREN...POTEAU AND WILBURTON.

ARZ001>002-010>011-OKZ055>058-060>063-067-242300-
BENTON-CARROLL-MADISON-WASHINGTON-CRAIG-DELAWARE-MAYES-NOWATA-
OTTAWA-ROGERS-TULSA-WAGONER-WASHINGTON-
452 PM CDT TUE MAY 24 2005

...THE NATIONAL WEATHER SERVICE HAS CANCELED SEVERE THUNDERSTORM
WATCH 320 FOR THE FOLLOWING AREAS...

IN ARKANSAS THIS CANCELS 4 COUNTIES

IN NORTHWEST ARKANSAS

BENTON... CARROLL... MADISON...
WASHINGTON...

IN OKLAHOMA THIS CANCELS 9 COUNTIES

IN NORTHEAST OKLAHOMA

CRAIG... DELAWARE... MAYES...
NOWATA... OTTAWA... ROGERS...
TULSA... WAGONER... WASHINGTON...

THIS INCLUDES THE CITIES OF...ROGERS...BENTONVILLE...CLAREMORE...
JAY...BARTLESVILLE...NOWATA...PRYOR...BERRYVILLE...
EUREKA SPRINGS...TULSA...WAGONER...FAYETTEVILLE...SPRINGDALE...
MIAMI...HUNTSVILLE AND VINITA.

OKZ049-053-071-073-250500-
CHOCTAW-MCINTOSH-PITTSBURG-PUSHMATAHA-
452 PM CDT TUE MAY 24 2005

...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
325 IN EFFECT UNTIL 12 AM CDT FOR THE FOLLOWING AREAS...

IN OKLAHOMA THIS WATCH INCLUDES 4 COUNTIES

IN SOUTHEAST OKLAHOMA

CHOCTAW... MCINTOSH... PITTSBURG...
PUSHMATAHA...

THIS INCLUDES THE CITIES OF...EUFAULA...HUGO...MCALESTER...
ANTLERS AND CLAYTON.
Local storm report, May 24, 4:15 PM CST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
515 PM CDT TUE MAY 24 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0418 PM     HAIL             2 E SCHULTER            35.51N 95.92W
05/24/2005  2.50 INCH        OKMULGEE           OK   STORM CHASER

0435 PM     HAIL             11 E CHECOTAH           35.47N 95.33W
05/24/2005  0.88 INCH        MUSKOGEE           OK   PUBLIC

0435 PM     TSTM WND DMG     11 E CHECOTAH           35.47N 95.33W
05/24/2005                   MUSKOGEE           OK   PUBLIC

            TOPS BROKEN OUT OF TREES

0455 PM     TSTM WND DMG     SALLISAW                35.46N 94.79W
05/24/2005                   SEQUOYAH           OK   FIRE DEPT/RESCUE

            LARGE TREE BLOWN DOWN IN THE CITY

0455 PM     HAIL             PORUM                   35.36N 95.27W
05/24/2005  1.00 INCH        MUSKOGEE           OK   LAW ENFORCEMENT

&&

EJC
Local storm report, May 24, 4:32 PM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TULSA OK
532 PM CDT TUE MAY 24 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     HAIL             8 E CHECOTAH            35.47N 95.38W
05/24/2005  0.88 INCH        MCINTOSH           OK   PUBLIC

0435 PM     TSTM WND DMG     8 E CHECOTAH            35.47N 95.38W
05/24/2005                   MCINTOSH           OK   PUBLIC

            TOPS BROKEN OUT OF TREES

&&

EJC
Local storm report, May 24, 4:46 PM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
546 PM CDT TUE MAY 24 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     TSTM WND DMG     1 E MCCURTAIN           35.15N 94.95W
05/24/2005                   HASKELL            OK   EMERGENCY MNGR

            POWER LINES DOWN AND OUTBUILDINGS DAMAGED EAST OF
            MCCURTAIN.

&&

CAS
Special weather statement, May 24, 4:57 PM CST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
557 PM CDT TUE MAY 24 2005

OKZ068-070-072-250000-
CHEROKEE OK-MUSKOGEE OK-SEQUOYAH OK-
557 PM CDT TUE MAY 24 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 700 PM CDT
FOR THE FOLLOWING COUNTIES:

IN EAST CENTRAL OKLAHOMA
     CHEROKEE...MUSKOGEE AND SEQUOYAH

AT 557 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
WEST OF PUMPKIN CENTER...MOVING SOUTHEAST AT 30 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...PUMPKIN CENTER...MC
KEY...VIAN...GORE...BRUSHY...MARBLE CITY...BOX AND BRAGGS.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

The radar

The Western Arkansas radar (KSRX), 31 km away, was scanning. The volume nearest the first event began at 23:02 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Sebastian

When
May 24, 5:04 PM CST
Where
Sebastian County, Hartford
Measured
57 kt (66 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
35.017, -94.383

Thunderstorm Wind, Sebastian

When
May 24, 5:19 PM CST
Where
Sebastian County, Midland
Measured
52 kt (60 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
35.100, -94.367

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2005Every state in 2005This day in weather historyWarnings in Arkansas, May 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5449638, 5449639.